March  2014, 4(1): 101-113. doi: 10.3934/mcrf.2014.4.101

Almost periodic solutions for a weakly dissipated hybrid system

1. 

Universitatea din Craiova, Craiova 200585, Romania

2. 

Institute of Mathematics, Federal University of Rio de Janeiro, UFRJ, P.O. Box 68530, CEP 21941-909, Rio de Janeiro, RJ, Brazil

Received  May 2012 Revised  January 2013 Published  December 2013

We consider a hybrid system coupling an elastic string with a rigid body at one end and we study the existence of an almost periodic solution when an almost periodic force $f$ acts on the body. The weak dissipation of the system does not allow to show the relative compactness of the trajectories which generally implies the existence of such solutions. Instead, we use Fourier analysis to show that the existence or not of the almost periodic solutions depends on the regularity and the exponents of the almost periodic nonhomogeneous term $f$.
Citation: Sorin Micu, Ademir F. Pazoto. Almost periodic solutions for a weakly dissipated hybrid system. Mathematical Control & Related Fields, 2014, 4 (1) : 101-113. doi: 10.3934/mcrf.2014.4.101
References:
[1]

B. d'Andréa-Novel, F. Boustany, F. Conrad and B. P. Rao, Feedback stabilization of a hybrid PDE-ODE system: Application to an overhead crane, Math. Control Signals Systems, 7 (1994), 1-22. doi: 10.1007/BF01211483.  Google Scholar

[2]

G. Avalos and I. Lasiecka, Uniform decay rates for solutions to a structural acoustics model with nonlinear dissipation, Appl. Math. Comput. Sci., 8 (1998), 287-312.  Google Scholar

[3]

H. T. Banks and R. C. Smith, Feedback control of noise in a 2-D nonlinear structural acoustics model, Discrete Contin. Dynam. Systems, 1 (1995), 119-149.  Google Scholar

[4]

H. Bohr, Almost Periodic Functions, Chelsea Publishing Company, New York, 1947.  Google Scholar

[5]

C. Castro and E. Zuazua, Boundary controllability of a hybrid system consisting in two flexible beams connected by a point mass, SIAM J. Control Optim., 36 (1998), 1576-1595. doi: 10.1137/S0363012997316378.  Google Scholar

[6]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Oxford Lecture Series in Mathematics and its Applications, 13, The Clarendon Press, Oxford University Press, New York, 1998.  Google Scholar

[7]

N. Cîndea, S. Micu and A. F. Pazoto, Periodic solutions for a weakly dissipated hybrid system, J. Math. Anal. Appl., 385 (2012), 399-413. Google Scholar

[8]

L. Cot, J.-P. Raymond and J. Vancostenoble, Exact controllability of an aeroacoustic model with a Neumann and a Dirichlet boundary control, SIAM J. Control Optim., 48 (2009), 1489-1518. doi: 10.1137/070685609.  Google Scholar

[9]

C. Corduneanu, Almost Periodic Oscillations and Waves, Springer, New York, 2009. doi: 10.1007/978-0-387-09819-7.  Google Scholar

[10]

A. M. Fink, Almost Periodic Differetial Equation, Lecture Notes in Mathematics, Vol. 377, Springer-Verlag, Berlin-New York, 1974.  Google Scholar

[11]

S. Hansen and E. Zuazua, Exact controllability and stabilization of strings with point masses, SIAM J. Cont. Optim., 33 (1995), 1357-1391. doi: 10.1137/S0363012993248347.  Google Scholar

[12]

A. Haraux, Semi-linear hyperbolic problems in bounded domains, Math. Rep., 3 (1987), 1-281.  Google Scholar

[13]

A. E. Ingham, Some trigonometric inequalities with applications to the theory of series, Math. Zeits., 41 (1936), 367-379. doi: 10.1007/BF01180426.  Google Scholar

[14]

J. E. Lagnese, Modelling and controllability of plate-beam systems, J. Math. Systems Estim. Control, 4 (1994), 47 pp.  Google Scholar

[15]

E. B. Lee and Y. C. You, Stabilization of a vibrating string system linked by point masses, in Control of Boundaries and Stabilization (Clermont-Ferrand, 1988), Lecture Notes in Control and Inform. Sci., 125, Springer, Berlin, 1989, 177-198. Google Scholar

[16]

E. B. Lee and Y. C. You, Stabilization of a hybrid (string/point mass) system, in Proc. Fifth Int. Conf. Syst. Eng. (Dayton, Ohio, EUA), 1987. Google Scholar

[17]

B. M. Levitan and V. V. Zhikov, Almost periodic functions and differential equations, Cambridge University Press, Cambridge-New York, 1982.  Google Scholar

[18]

W. Littman and L. Markus, Some recent results on control and stabilization of flexible structures, in Proc. COMCON on Stabilization of Flexible Structures (Montpellier, France), 1987, 151-161. Google Scholar

[19]

W. Littman and L. Markus, Exact boundary controllability of a hybrid system of elasticity, Arch. Rational Mech. Anal., 103 (1988), 193-236. doi: 10.1007/BF00251758.  Google Scholar

[20]

S. Micu and E. Zuazua, Asymptotics for the spectrum of a fluid/structure hybrid system arising in the control of noise, SIAM J. Math. Anal., 29 (1998), 967-1001. doi: 10.1137/S0036141096312349.  Google Scholar

[21]

O. Morgul, B. Rao and F. Conrad, On the stabilization of a cable with a tip mass, IEEE Trans. Automat. Control, 39 (1994), 2140-2145. doi: 10.1109/9.328811.  Google Scholar

[22]

B. Rao, Uniform stabilization of a hybrid system of elasticity, SIAM J. Control Optim., 33 (1995), 440-454. doi: 10.1137/S0363012992239879.  Google Scholar

[23]

B. Rao, Decay estimates of solutions for a hybrid system of flexible structures, European J. Appl. Math., 4 (1993), 303-319. doi: 10.1017/S0956792500001133.  Google Scholar

[24]

J.-P. Raymond and M. Vanninathan, Exact controllability in fluid-solid structure: The Helmholtz model, ESAIM Control Optim. Calc. Var., 11 (2005), 180-203. doi: 10.1051/cocv:2005006.  Google Scholar

show all references

References:
[1]

B. d'Andréa-Novel, F. Boustany, F. Conrad and B. P. Rao, Feedback stabilization of a hybrid PDE-ODE system: Application to an overhead crane, Math. Control Signals Systems, 7 (1994), 1-22. doi: 10.1007/BF01211483.  Google Scholar

[2]

G. Avalos and I. Lasiecka, Uniform decay rates for solutions to a structural acoustics model with nonlinear dissipation, Appl. Math. Comput. Sci., 8 (1998), 287-312.  Google Scholar

[3]

H. T. Banks and R. C. Smith, Feedback control of noise in a 2-D nonlinear structural acoustics model, Discrete Contin. Dynam. Systems, 1 (1995), 119-149.  Google Scholar

[4]

H. Bohr, Almost Periodic Functions, Chelsea Publishing Company, New York, 1947.  Google Scholar

[5]

C. Castro and E. Zuazua, Boundary controllability of a hybrid system consisting in two flexible beams connected by a point mass, SIAM J. Control Optim., 36 (1998), 1576-1595. doi: 10.1137/S0363012997316378.  Google Scholar

[6]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Oxford Lecture Series in Mathematics and its Applications, 13, The Clarendon Press, Oxford University Press, New York, 1998.  Google Scholar

[7]

N. Cîndea, S. Micu and A. F. Pazoto, Periodic solutions for a weakly dissipated hybrid system, J. Math. Anal. Appl., 385 (2012), 399-413. Google Scholar

[8]

L. Cot, J.-P. Raymond and J. Vancostenoble, Exact controllability of an aeroacoustic model with a Neumann and a Dirichlet boundary control, SIAM J. Control Optim., 48 (2009), 1489-1518. doi: 10.1137/070685609.  Google Scholar

[9]

C. Corduneanu, Almost Periodic Oscillations and Waves, Springer, New York, 2009. doi: 10.1007/978-0-387-09819-7.  Google Scholar

[10]

A. M. Fink, Almost Periodic Differetial Equation, Lecture Notes in Mathematics, Vol. 377, Springer-Verlag, Berlin-New York, 1974.  Google Scholar

[11]

S. Hansen and E. Zuazua, Exact controllability and stabilization of strings with point masses, SIAM J. Cont. Optim., 33 (1995), 1357-1391. doi: 10.1137/S0363012993248347.  Google Scholar

[12]

A. Haraux, Semi-linear hyperbolic problems in bounded domains, Math. Rep., 3 (1987), 1-281.  Google Scholar

[13]

A. E. Ingham, Some trigonometric inequalities with applications to the theory of series, Math. Zeits., 41 (1936), 367-379. doi: 10.1007/BF01180426.  Google Scholar

[14]

J. E. Lagnese, Modelling and controllability of plate-beam systems, J. Math. Systems Estim. Control, 4 (1994), 47 pp.  Google Scholar

[15]

E. B. Lee and Y. C. You, Stabilization of a vibrating string system linked by point masses, in Control of Boundaries and Stabilization (Clermont-Ferrand, 1988), Lecture Notes in Control and Inform. Sci., 125, Springer, Berlin, 1989, 177-198. Google Scholar

[16]

E. B. Lee and Y. C. You, Stabilization of a hybrid (string/point mass) system, in Proc. Fifth Int. Conf. Syst. Eng. (Dayton, Ohio, EUA), 1987. Google Scholar

[17]

B. M. Levitan and V. V. Zhikov, Almost periodic functions and differential equations, Cambridge University Press, Cambridge-New York, 1982.  Google Scholar

[18]

W. Littman and L. Markus, Some recent results on control and stabilization of flexible structures, in Proc. COMCON on Stabilization of Flexible Structures (Montpellier, France), 1987, 151-161. Google Scholar

[19]

W. Littman and L. Markus, Exact boundary controllability of a hybrid system of elasticity, Arch. Rational Mech. Anal., 103 (1988), 193-236. doi: 10.1007/BF00251758.  Google Scholar

[20]

S. Micu and E. Zuazua, Asymptotics for the spectrum of a fluid/structure hybrid system arising in the control of noise, SIAM J. Math. Anal., 29 (1998), 967-1001. doi: 10.1137/S0036141096312349.  Google Scholar

[21]

O. Morgul, B. Rao and F. Conrad, On the stabilization of a cable with a tip mass, IEEE Trans. Automat. Control, 39 (1994), 2140-2145. doi: 10.1109/9.328811.  Google Scholar

[22]

B. Rao, Uniform stabilization of a hybrid system of elasticity, SIAM J. Control Optim., 33 (1995), 440-454. doi: 10.1137/S0363012992239879.  Google Scholar

[23]

B. Rao, Decay estimates of solutions for a hybrid system of flexible structures, European J. Appl. Math., 4 (1993), 303-319. doi: 10.1017/S0956792500001133.  Google Scholar

[24]

J.-P. Raymond and M. Vanninathan, Exact controllability in fluid-solid structure: The Helmholtz model, ESAIM Control Optim. Calc. Var., 11 (2005), 180-203. doi: 10.1051/cocv:2005006.  Google Scholar

[1]

Hartmut Pecher. Almost optimal local well-posedness for the Maxwell-Klein-Gordon system with data in Fourier-Lebesgue spaces. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3303-3321. doi: 10.3934/cpaa.2020146

[2]

Lukáš Poul. Existence of weak solutions to the Navier-Stokes-Fourier system on Lipschitz domains. Conference Publications, 2007, 2007 (Special) : 834-843. doi: 10.3934/proc.2007.2007.834

[3]

Genni Fragnelli, Paolo Nistri, Duccio Papini. Non-trivial non-negative periodic solutions of a system of doubly degenerate parabolic equations with nonlocal terms. Discrete & Continuous Dynamical Systems, 2011, 31 (1) : 35-64. doi: 10.3934/dcds.2011.31.35

[4]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete & Continuous Dynamical Systems, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

[5]

Yinsong Bai, Lin He, Huijiang Zhao. Nonlinear stability of rarefaction waves for a hyperbolic system with Cattaneo's law. Communications on Pure & Applied Analysis, 2021, 20 (7&8) : 2441-2474. doi: 10.3934/cpaa.2021049

[6]

Thomas I. Seidman, Olaf Klein. Periodic solutions of isotone hybrid systems. Discrete & Continuous Dynamical Systems - B, 2013, 18 (2) : 483-493. doi: 10.3934/dcdsb.2013.18.483

[7]

Genni Fragnelli, Paolo Nistri, Duccio Papini. Corrigendum: Nnon-trivial non-negative periodic solutions of a system of doubly degenerate parabolic equations with nonlocal terms. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3831-3834. doi: 10.3934/dcds.2013.33.3831

[8]

Xiao Wang, Zhaohui Yang, Xiongwei Liu. Periodic and almost periodic oscillations in a delay differential equation system with time-varying coefficients. Discrete & Continuous Dynamical Systems, 2017, 37 (12) : 6123-6138. doi: 10.3934/dcds.2017263

[9]

Bum Ja Jin, Kyungkeun Kang. Caccioppoli type inequality for non-Newtonian Stokes system and a local energy inequality of non-Newtonian Navier-Stokes equations without pressure. Discrete & Continuous Dynamical Systems, 2017, 37 (9) : 4815-4834. doi: 10.3934/dcds.2017207

[10]

Shin-Ichiro Ei, Kei Nishi, Yasumasa Nishiura, Takashi Teramoto. Annihilation of two interfaces in a hybrid system. Discrete & Continuous Dynamical Systems - S, 2015, 8 (5) : 857-869. doi: 10.3934/dcdss.2015.8.857

[11]

P.E. Kloeden. Pitchfork and transcritical bifurcations in systems with homogeneous nonlinearities and an almost periodic time coefficient. Communications on Pure & Applied Analysis, 2004, 3 (2) : 161-173. doi: 10.3934/cpaa.2004.3.161

[12]

Güher Çamliyurt, Igor Kukavica. A local asymptotic expansion for a solution of the Stokes system. Evolution Equations & Control Theory, 2016, 5 (4) : 647-659. doi: 10.3934/eect.2016023

[13]

Tong Li, Nitesh Mathur. Riemann problem for a non-strictly hyperbolic system in chemotaxis. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021128

[14]

Wen Si, Fenfen Wang, Jianguo Si. Almost-periodic perturbations of non-hyperbolic equilibrium points via Pöschel-Rüssmann KAM method. Communications on Pure & Applied Analysis, 2020, 19 (1) : 541-585. doi: 10.3934/cpaa.2020027

[15]

Zhujun Jing, K.Y. Chan, Dashun Xu, Hongjun Cao. Bifurcations of periodic solutions and chaos in Josephson system. Discrete & Continuous Dynamical Systems, 2001, 7 (3) : 573-592. doi: 10.3934/dcds.2001.7.573

[16]

Tomás Caraballo, David Cheban. Almost periodic and asymptotically almost periodic solutions of Liénard equations. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 703-717. doi: 10.3934/dcdsb.2011.16.703

[17]

Mengyu Cheng, Zhenxin Liu. Periodic, almost periodic and almost automorphic solutions for SPDEs with monotone coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (12) : 6425-6462. doi: 10.3934/dcdsb.2021026

[18]

Demou Luo, Qiru Wang. Dynamic analysis on an almost periodic predator-prey system with impulsive effects and time delays. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3427-3453. doi: 10.3934/dcdsb.2020238

[19]

Xiang Li, Zhixiang Li. Kernel sections and (almost) periodic solutions of a non-autonomous parabolic PDE with a discrete state-dependent delay. Communications on Pure & Applied Analysis, 2011, 10 (2) : 687-700. doi: 10.3934/cpaa.2011.10.687

[20]

Chun Liu, Jan-Eric Sulzbach. The Brinkman-Fourier system with ideal gas equilibrium. Discrete & Continuous Dynamical Systems, 2022, 42 (1) : 425-462. doi: 10.3934/dcds.2021123

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (76)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]